Alert archive / Nevada / Wind Advisories in 2005
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 31, 2005, 2:45 PM PST for 5 counties in Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 2:45 PM PST (22:45 UTC)
- Expired
- Dec 31, 2005, 11:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 312245 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 PM PST SAT DEC 31 2005 NVZ013-030>037-010700- /O.NEW.KLKN.WI.Y.0004.051231T2245Z-060101T0700Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 245 PM PST SAT DEC 31 2005 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE OVER NORTHERN AND CENTRAL NEVADA THROUGH THIS EVENING. WINDS WILL SHIFT TO THE NORTHEAST AND DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR FREQUENT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 31, 2:37 PM PST, 8 minutes earlier.
Area forecast discussion, Dec 31, 2:37 PM PST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 237 PM PST SAT DEC 31 2005 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODS OF RAIN AND SNOW TO NORTHERN AND CENTRAL NEVADA THROUGH MONDAY...THEN HIGH PRESSURE BUILDS ON TUESDAY BRINGING DRY WEATHER TO THE AREA THROUGH FRIDAY. && .SHORT TERM...HAVE ISSUED A WIND ADVISORY THROUGH 11 PM FOR ALL ZONES THIS EVENING. H7 FLOW SHOWS WINDS 45 TO 55 MPH AND EXPECT THIS TO REFLECT DOWN TO SURFACE. LATEST WATER VAPOR AND IR SHOW MAIN MOISTURE BAND PUSHING INTO UTAH ATTM FOR DECREASING PCPN OVERNIGHT. LIS NEAR ZERO THIS EVENING SO HAVE INCLUDED ISOLATED EVENING TSTMS. LOW LIS SHOULD ALSO HELP SHOWERS TO CONTINUE ACROSS THE AREA THIS EVENING. SNOW LEVELS TO LOWER TO VALLEY FLOORS AS H5 TROF AND COLD FRONT PUSH THROUGH CWA OVERNIGHT. THIS SHOULD HELP SLOW THE RISES IN THE RIVERS OVER NORTHERN NEVADA. HOWEVER...WILL KEEP MENTION OF FLOOD WATCH FOR HUMBOLDT AND NRN ELKO COUNTIES THROUGH SUNDAY AS RIVER READING EXPECTED HIGHEST THIS EVENING. IN ADDITION...TEMPERATURES RETURN TO THE LOWER 40S ON SUNDAY WITH RIDGE BUILDING INTO CWA. NEXT STRONGER AND COLDER SYSTEM MOVES INTO NEVADA MONDAY...BUT EXPECT PCPN MAINLY IN THE FORM OF SNOW. FOR MONDAY EVENING...SURFACE LOW NEAR TPH THEN SLIDES TO WHITE PINE COUNTY MONDAY NIGHT SO EXPECT SIGNIFICANT SNOW FALLS ATTM FOR SOUTHERN CWA. RIDGE BUILDS TUESDAY FOR DRY CONDITIONS. HARMER LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MODELS MAINTAINING GOOD AGREEMENT IN THE LONG TERM FORECAST. SHORTWAVE MOVES OUT TUESDAY AND IS REPLACED BY A WEAK RIDGE. THE RIDGE PERSISTS THROUGH THURSDAY WITH SHORTWAVES PASSING BY TO THE NORTH OF THE CWA BRINGING SOME CLOUD COVER TO NRN ZONES AND A SLIGHT CHANCE OF SHOWERS OVER NRN MTNS. NEXT PACIFIC STORM PROGGED TO MOVE IN FROM WEST THURSDAY NIGHT AND MOVE ACROSS THE GREAT BASIN ON FRIDAY. MORRISON && .AVIATION... WIDESPREAD MVFR/IFR CONDITIONS EXPECTED OVER ALL COUNTIES THIS EVENING AS MOIST PACIFIC STORM SYSTEM CONTINUES TO MOVE OVER THE SIERRAS...BRINGING LOW CEILINGS AND AREAS OF HEAVY TO MODERATE RAIN. ALSO SOME ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THE EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR HUMBOLDT AND NRN ELKO COUNTIES TODAY THROUGH 7 PM THIS EVENING. .WIND ADVISORY FOR ALL ZONES THROUGH 11 PM THIS EVENING. &&
Hazardous weather outlook, Dec 31, 5:25 AM PST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 525 AM PST SAT DEC 31 2005 NVZ013-030>037-010100- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 525 AM PST SAT DEC 31 2005 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT SMALL STREAM FLOOD ADVISORY ISSUED UNTIL 6 PM FOR HUMBOLDT AND NORTHERN ELKO COUNTIES. MAINLY FOR THE STREAMS IN THE JARBIDGE AND SAN JUAN MOUNTAINS. SEE WGUS65 KLKN FOR DETAILS. OTHERWISE RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHERN NEVADA TODAY AND SLOWLY SPREAD SOUTH INTO CENTRAL NEVADA. RAIN WILL CHANGE OVER TO SNOW THIS EVENING AS A COLD FRONT MOVE MOVES THROUGH. SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS POSSIBLE TONIGHT IN NORTHERN VALLEY LOCATIONS WITH HIGHER ACCUMULATIONS IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BRIEF BREAK IN THE WEATHER SUNDAY...THEN MORE RAIN AND POSSIBLY A SIGNIFICANT SNOWFALL EVENT ON MONDAY. SIGNIFICANT SNOWFALL IS POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT AS A STRONG AND MOIST WINTER WEATHER SYSTEM MOVES ACROSS THE AREA. HOWEVER...THE EXACT TIMING...LOCATION...AND SNOW AMOUNTS ARE STILL UNCERTAIN AT THIS TIME. HOLIDAY TRAVELERS ARE URGED TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.